First time taking adderall xr and having inconsistent results

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD First time taking adderall xr and having inconsistent results

This topic contains 5 replies, has 4 voices, and was last updated by  InnatentiveMom 4 months, 2 weeks ago.

  • Author
    Posts
  • #119979

    Alli
    Participant

    I was recently diagnosed with ADD and my doctor prescribed me adderall xr 20mg. I’ve been taking it about a week. The first day I felt great. I was calm, focused, and had motivation to do all the mundane things I usually dreaded or was too mentally exhausted to do. I was able to focus better than I had in years!
    However, by day three I noticed around eight hours after taking it I felt exhausted and unfocused, and had a headache as well. Today I felt this after three-ish hours, and again around the eight hour mark although some coffee did help make it a bit more bearable. I’m having a hard time falling and staying asleep as well.
    I’m unsure if this means I should try different medication, or if I need to stick it out for longer than a week. When the medication is in effect I am focused and calm, but will the crash I feel lessen over time? I seem to be experiencing different side effects or symptoms each day on these meds so far. Is this normal or should I phone my doctor and make an appointment?

  • #119982

    donja.bunnell
    Participant

    Hi Alli,

    I have found what can make a HUGE difference with my Adderall is the manufacturer. I take a generic by Teva and I do quite well with it. You will find if you look around the forums on here that the one to completely stay away from is Aurobindo. It is basically like taking a sugar pill. Actually, it feels worse than taking a sugar pill. Pharmacists, Dr’s, whoever can tell you that all generics are the same. That’s a load of crap. It makes me very angry when they say that because it has been proven over and over to be untrue. That’s all I know. Hope this helps somewhat.

    Donja

    • #119983

      Alli
      Participant

      Thank you for your reply Donja! I didn’t know that! Apparently Shire is the company that manufactures it, not sure if that makes a difference or not!

      • This reply was modified 5 months, 1 week ago by  Alli.
  • #120011

    broccolisalad
    Participant

    Teva is the only generic people should get- it for sure makes a difference. Not all pharmacies have it, I know Walgreens does. But I would also try the immediate release kind (still Teva) It is so much more flexible. Some days I need more than others, and others days I want to take them at different times, etc. The results have always been pretty consistent with me. Most side effects went away after a few weeks. So at least try a few weeks as a lot of the side effects can go away and the good effects stay. After a few months on the drug the only side effects I notice are dry mouth (but not that bad) and the occasional headache, not more than once a week and it goes away with Tylenol.

  • #120017

    Alli
    Participant

    Thanks for the advice! I will stick it out for a couple weeks more and hopefully the side effects lessen! I’ve already found that cutting out coffee and caffeine drastically reduces side effects for me, but I’m now dealing with a migraine from caffeine withdrawl/lack of sleep combined with possibly the new meds. What a rollercoaster! At least I am really focused and calm during the day. Perhaps once I am better rested, I will also feel more focused and motivated in the evening after the pill wears off.

  • #121884

    InnatentiveMom
    Participant

    I’m recently starting with XR also and having similar experiences. I have noticed what I eat has impacted how I feel each day. I have little appetite and noticed what I did eat was crap (coffee, a couple bites of my kids leftovers, a random cookie lol). I have now been trying to have a healthy breakfast before taking pill and planning a couple small snacks through the day.

You must be logged in to reply to this topic.